_ Vol. 26 (5) (2000) pp. 281-288 _
----------

Fluid Dynamics Research, Vol. 26 (5) (2000) pp. 281-288
© 2000 The Japan Society of Fluid Mechanics and Elsevier Science B.V. All rights reserved.
PII: S0169-5983(99)00037-4

An analytical model of velocity-derivative skewness of rotating homogeneous turbulence

Ju Yeop Park and Myung Kyoon Chung * mkchung@cais.kaist.ac.kr

Department of Mechanical Engineering, Korea Advanced Institute of Science and Technology, 373-1, Kusong-dong, Yusong-gu, Taejon, 305-701, South Korea

Received 2 December 1998; received in revised form 6 May 1999; accepted 27 August 1999

Abstract

The velocity-derivative skewness of rotating homogeneous turbulence is analytically derived from the turbulent kinetic energy dissipation rate equation by assuming a simple energy spectrum function. It predicts the cut-off of spectral energy at large rotation rate, and the predicted reduction of skewness due to rotation agrees well with the results of direct numerical simulation and eddy-damped quasi-normal Markovian closure.

PACS: 47.27.Eq; 47.27.Gs; 47.27.Jv; 47.32.-y

Keywords: Velocity-derivative skewness; Rotating homogeneous turbulence; Spectral energy transfer

*Corresponding author. Tel.: 00-82-42-869-3014; fax: 00-82-42-869-3210

*
----------
Copyright © 1996-2008 The Japan Society of Fluid Mechanics, All rights reserved.